|side effects might be fatal?
Jun 19, 2007
I was recently prescribed Kaletra, Truvada and Ziagen and my doctor informed me I can end up in ICU with high fever or possible death...my questin is why would I be prescribed such a medicine that may kill me or leave me in ICU...what are the side effects of these medicines when taken together?
Response from Dr. Pierone
The doctor was probably referring to the Ziagen (abacavir) component of this cocktail, which can produce a serious and rarely fatal hypersensitivity syndrome. Unless you have known drug-resistant virus, the Ziagen is one drug too many and the potential side effects outweigh any potential benefit. A second opinion seems in order. Best of luck!
Is it really necessary to switch my Reyataz?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.